# SDR 2007UALA00044

- Difficulty date: January 6, 2007
- Submitted: January 16, 2007
- Operation: Air carrier
- Aircraft: N223UA
- Make and model: Boeing 777222
- Aircraft serial: 30224
- Aircraft time: 21,289 hours, 2,863 cycles
- Engine: Pwa PW4090
- Engine time: 20,581 hours, 2,799 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Condition: Stalled
- Location: Nr 2
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: A

## Discrepancy

NR 2 ENGINE COMPRESSOR STALL.  ENGINE CONTINUES STALLING WHENEVER THROTTLE ADVANCED BEYOND IDLE. ENGINE REPLACED AT KIX. SHOP DISASSEMBLY SHOWED HEAVY HP COMPRESSOR BLADE DAMAGE RESULTING FROM LIBERATION OF 14 BROKEN VARIABLE STATOR VANE INNER TRUNNION 'BUTTONS'.  THE INNER TRUNNION BUSHINGS HAD WORN AWAY, THEREBY ALLOWING METAL-TO-METAL CONTACT BETWEEN THE 'BUTTONS' AND INNER SHROUD.  THIS PROBLEM HAS PREVIOUSLY OCCURRED IN THE INDUSTRY.  CURRENT FIXES ARE TO RTV THE INNER SHROUD CAVITIES, TO CONTAIN BROKEN BUTTONS, AND PREVENT THEM FROM ENTERING THE GASPATH.  THE OTHER FIX IS NEW MATERIAL INNER TRUNNION BUSHINGS THAT ARE MORE RESISTANT TO WEAR.
